Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Bismarck, ND

April 20, 200825 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 20, 2008, 5:25 AM CDT for 25 counties in North Dakota. It took effect at Apr 20, 2008, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 5:25 AM CDT (10:25 UTC)
In effect from
Apr 20, 2008, 1:00 PM CDT
Expired
Apr 20, 2008, 10:00 PM CDT
In force
9 hr
Issued by
NWS Bismarck, ND
All 25 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 70 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3213 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 201025
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT SUN APR 20 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM
CDT FOR STRONG WINDS AND DRY DORMANT VEGETATION AND THE
POSSIBILITY OF LIGHTNING STRIKES THIS AFTERNOON AND EVENING...

.A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM
CDT. A COLD FRONT OVER EASTERN MONTANA EARLY THIS MORNING IS
FORECAST TO MOVE INTO FAR WESTERN NORTH DAKOTA BY NOON. SOUTHEAST
WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.
MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE
FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA.
HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE
GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY
OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN
ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL
CONDITIONS.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-201830-
/O.NEW.KBIS.FW.W.0012.080420T1800Z-080421T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
525 AM CDT SUN APR 20 2008 /425 AM MDT SUN APR 20 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS
AND DRY DORMANT VEGETATION AND POSSIBLE LIGHTNING STRIKES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

SOUTHEAST WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO
45 MPH. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO
RANGE FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG
CRITERIA. HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP
IN THE GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE
ACTIVITY OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED.
IN ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD
WITH DRY FUEL CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JV
2 follow-up statements
000 
WWUS83 KBIS 201832
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
132 PM CDT SUN APR 20 2008

...A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM
CDT FOR STRONG WINDS AND DRY DORMANT VEGETATION AND THE
POSSIBILITY OF LIGHTNING STRIKES THIS AFTERNOON AND EVENING...

.A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM
CDT. A COLD FRONT OVER WESTERN NORTH DAKOTA ON SUNDAY AFTERNOON IS 
FORECAST TO MOVE INTO CENTRAL NORTH DAKOTA LATE THIS EVENING. SOUTHEAST
WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN REPORTED.
MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE
FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA.
HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE
GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY
OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN
ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL
CONDITIONS.

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-210245-
/O.CON.KBIS.FW.W.0012.000000T0000Z-080421T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
132 PM CDT SUN APR 20 2008 /1232 PM MDT SUN APR 20 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

A RED FLAG WARNING IS IN EFFECT TODAY FROM 10 AM CDT TO 10 PM
CDT. A COLD FRONT OVER WESTERN NORTH DAKOTA ON SUNDAY AFTERNOON IS 
FORECAST TO MOVE INTO CENTRAL NORTH DAKOTA LATE THIS EVENING. SOUTHEAST
WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH HAVE BEEN REPORTED.
MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO RANGE
FROM 35 TO 40 PERCENT...NORMALLY TOO HIGH FOR RED FLAG CRITERIA.
HOWEVER...GIVEN THAT THERE HAS BEEN LITTLE OR NO GREENUP IN THE
GRASSLANDS AND THAT THERE HAS BEEN INCREASING WILDFIRE ACTIVITY
OVER THE PAST FEW DAYS...A RED FLAG WARNING IS WARRANTED. IN
ADDITION TO THE WINDS...THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...AND LIGHTNING STRIKES WILL BE A HAZARD WITH DRY FUEL
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JWS
000 
WWUS83 KBIS 210257
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT SUN APR 20 2008

...RED FLAG WARNING FOR WESTERN AND CENTRAL NORTH DAKOTA HAS EXPIRED...

A COLD FRONT SURGING THROUGH CENTRAL NORTH DAKOTA IS BRINGING
COOLER AIR AND HIGHER RELATIVE HUMIDITIES TO THE REGION THIS
EVENING. WHILE WINDS REMAIN GUSTY...HUMIDITIES FOR CRITICAL FIRE
WEATHER CONDITIONS ARE BELOW THRESHOLD VALUES. THE RED FLAG
WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. 

NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-210400-
/O.EXP.KBIS.FW.W.0012.000000T0000Z-080421T0300Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
957 PM CDT SUN APR 20 2008 /857 PM MDT SUN APR 20 2008/

...RED FLAG WARNING HAS EXPIRED. ...

THE RED FLAG WARNING HAS EXPIRED. 

A COLD FRONT SURGING THROUGH CENTRAL NORTH DAKOTA IS BRINGING
COOLER AIR AND HIGHER RELATIVE HUMIDITIES TO THE REGION THIS
EVENING. WHILE WINDS REMAIN GUSTY...HUMIDITIES FOR CRITICAL FIRE
WEATHER CONDITIONS ARE BELOW THRESHOLD VALUES. THE RED FLAG
WARNING WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 20, 4:18 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 20, 4:18 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT SUN APR 20 2008

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...

MAIN FOCUS TODAY INCLUDES STRONG WINDS THIS MORNING WITH WIND
ADVISORY AND RED FLAG WARNING WARRANTED. SEE FIRE WEATHER DISCUSSION
FOR RED FLAG DETAILS. THEN FOCUS SHIFTS TO PRECIPITATION CHANCES
WITH SURFACE TROUGH/FRONT AND VIGOROUS UPPER LEVEL LOW/TROUGH WITH
THUNDERSHOWERS AND RAIN AND SNOW SHOWERS.

CURRENTLY...INVERTED TROUGH/COLD FRONT EXTENDED FROM A LOW IN
WYOMING NORTHEASTWARD THROUGH EASTERN MONTANA TO SOUTH CENTRAL
SASKATCHEWAN. BY NOON THE FRONT SHOULD BE OVER FAR WESTERN COUNTIES
OF NORTH DAKOTA...AND BY EVENING NEAR DICKINSON TO EAST OF
WILLISTON. BY MONDAY MORNING THE FRONT SHOULD BE APPROACHING THE RED
RIVER VALLEY. CURRENTLY SOUTHEAST WINDS OF 15 TO 20 MPH WITH SOME
HIGHER GUSTS...EXCEPT DICKINSON WHICH REPORTED 35 MPH GUSTING TO
OVER 45 MPH. THINKING WINDS THERE SHOULD DECREASE DURING THE
MORNING. WILL ISSUE WIND ADVISORY MY CENTRAL AND EASTERN
COUNTIES...ONE BEGINNING 15Z AND THE JAMESTOWN AREA BEGINNING 18Z.

EXPECTING ENOUGH INSTABILITY FOR THUNDERSTORMS THIS AFTERNOON OVER
THE WESTERN HALF OF THE STATE...THEN RAIN AND SNOW SHOWERS SPREADING
WEST TO EAST TONIGHT AS COLD AIR MOVES IN BEHIND THE COLD FRONT.
MODELS HAVE CONSISTENTLY PUT GOOD PRECIP AMOUNTS OF 1/4 TO 1/2 INCH
OVER NORTHWEST AND NORTH CENTRAL...WITH LESS THAN A TENTH OF AN INCH
SOUTHERN COUNTIES. WEST WINDS MONDAY WITH A CHANCE OF SHOWERS AS
UPPER LEVEL VORT ENERGY MOVES ACROSS THE STATE AND THE UPPER LOW
LIFTS NORTH INTO CANADA.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
UNSETTLED PATTERN IN THE EXTENDED PERIOD. MODELS BEGIN THE EXTENDED
PERIOD IN PRETTY GOOD AGREEMENT WITH HIGH PRESSURE SITUATED OVER THE
REGION AND A CLOSED UPPER LOW SITUATED JUST OFFSHORE OF THE WA/OR
COAST. WEDNESDAY LOOKS TO BE DRY AND A LITTLE WARMER ACROSS THE
SOUTH THAN THE PREVIOUS FORECAST AS SOUTHERLY RETURN FLOW DEVELOPS
DURING THE DAY AHEAD OF SURFACE LOW PRESSURE THAT DEVELOPS OVER THE
NORTHERN AND CENTRAL HIGH PLAINS IN A BROAD SOUTHWEST UPPER FLOW
PATTERN. THIS SURFACE LOW MOVES INTO THE NORTHERN PLAINS WEDNESDAY
NIGHT BRINGING A CHANCE OF SHOWERS TO THE AREA. APPEARS TO BE ENOUGH
STABILITY FOR SOME THUNDER ACROSS THE SOUTH...AS WELL AS ENOUGH COLD
AIR FOR A RAIN/SNOW MIX IN THE WEST LATE WEDNESDAY NIGHT. THE ECMWF
IS A BIT QUICKER THAN THE GFS AT THIS POINT BUT STILL ENOUGH
AGREEMENT ON QPF PATTERN TO RAISE POPS INTO THE CHANCE CATEGORY ON
WEDNESDAY NIGHT. THE GLOBAL GEM ALSO SUPPORTS THIS SCENARIO. MODELS
BEGIN TO DIVERGE BEYOND THIS POINT WITH THE ECMWF AND GLOBAL GEM
BRINGING AND END TO THE PRECIPITATION FROM WEST TO EAST ON THURSDAY
AS THE SYSTEM HEADS EAST. THE GFS ON THE OTHER HAND SLOWS THE
SURFACE SYSTEM AS THE UPPER TROUGH CLOSES OFF OVER NORTH DAKOTA
BRINGING SIGNIFICANT RAIN AND SNOW TO THE AREA THURSDAY AND THURSDAY
NIGHT. THE GFS HAS BEEN THE LEAST CONSISTENT OF THE MODELS AND HAVE
LEANED TOWARD AN ECMWF GLOBAL GEM SOLUTION HERE. THUS WE DID KEEP A
CHANCE OF RAIN AND SNOW OVER THE CWA ON THURSDAY BUT WENT DRIER
THURSDAY NIGHT WITH MAINLY SLIGHT CHANCE POPS.

BEYOND THE DAY 4-5 PERIOD...THE GFS KEEPS A COOL AIRMASS OVER THE
REGION IN A NORTHWEST FLOW. ECMWF IS MORE ZONAL AND BRINGS A BRIEF
WARMUP ON SATURDAY BEFORE COOLING TEMPERATURES DOWN AGAIN ON
SUNDAY.

&&

.AVIATION...
SEVERAL PROBLEMS TO DEAL WITH IN THE AVIATION FORECAST TODAY. FIRST
WILL BE WINDS AS A LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHEAST
MONTANA MAKES IT WAY EAST ACROSS THE CWA BY THE END OF THE 24 HOUR
PERIOD. STRONG SOUTHEAST FLOW AHEAD OF THE SYSTEM WILL TURN WEST
BEHIND THE SYSTEM. WILL USE LATEST RUC AND NAM WIND GUIDANCE FOR A
START ON WIND FORECAST. SECOND PROBLEM WILL BE SHOWER AND POSSIBLE
THUNDERSTORM DEVELOPMENT ALONG AND BEHIND THE COLD FRONT THIS
AFTERNOON AND EVENING. WILL LIKELY CARRY A PROB30 GROUP FOR
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. AND FINALLY LOW
CEILINGS AND VSBYS IN FROZEN PRECIPITATION LATE IN THE PERIOD. WILL
HIT NORTHERN ZONES THE HARDEST WITH LOWER CIGS/VSBYS LATE TONIGHT.

&&

.FIRE WEATHER...

STRONG WINDS AND LOW RELATIVE HUMIDITIES ON SATURDAY GAVE RISE TO
RED FLAG CONDITIONS. SEVERAL FIRES IGNITED AND WERE DIFFICULT TO
CONTROL. WINDS WERE 15 TO 25 MPH AND GUSTY WITH MINIMUM RELATIVE
HUMIDITIES OF 15 TO 22 PERCENT.

FOR TODAY...EXPECTING WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
TODAY OVER ALL BUT THE FAR WESTERN COUNTIES. THE TROUGH/FRONT IS
EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA AROUND NOON AND THE
SOUTHEAST WINDS WILL DECREASE DURING THE MORNING...THEN BECOME
WESTERLY 15 TO 20 MPH THIS AFTERNOON. FROM ROUGHLY BURKE COUNTY TO
GRANT/SIOUX COUNTIES EXPECTING SOUTHEAST WINDS TO INCREASE DURING
THE MORNING AND REMAIN IN WIND ADVISORY CRITERIA THROUGH 10 PM CDT.
THE MAIN FLY IN THE OINTMENT IS RELATIVE HUMIDITIES...WHICH ARE
EXPECTED TO DROP TO 35 TO 40 PERCENT THIS AFTERNOON. THIS RELATIVE
HUMIDITY WOULD NORMALLY BE TOO HIGH FOR RED FLAG CRITERIA...HOWEVER
BECAUSE OF DORMANT/DRY VEGETATION WITH LITTLE OR NO GREENUP
REPORTED...AND SUCH STRONG WINDS EXPECTED...WILL ISSUE THE RED FLAG
BEGINNING AROUND 10 AM CDT THIS MORNING AND CONTINUING UNTIL 10 PM
CDT TONIGHT.

AS THE COLD FRONT PUSHES EASTWARD INTO THE STATE THIS AFTERNOON AND
EVENING...THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD...AND THE
LOWER LEVELS SHOULD BECOME MORE CONDUCIVE TO PRECIPITATION REACHING
THE GROUND.  LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD
WITH DRY FUEL CONDITIONS.  PRECIPITATION SHOULD CHANGE OVER INTO A
RAIN AND SNOW MIX BEHIND THE COLD FRONT TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-019>023-
025-034>037-042-045>048-050-051.

WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR NDZ002>005-010>013-019>023-
034>036-042-045>047-050.

WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR NDZ025-037-048-051.

&&

JV/TH
Hazardous weather outlook, Apr 19, 3:34 PM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT SAT APR 19 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-202045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
334 PM CDT SAT APR 19 2008 /234 PM MDT SAT APR 19 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY
EVENING HOURS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SUSTAINED
WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 MPH...RELATIVE
HUMIDITY VALUES IN THE 15-20 PERCENT RANGE AND DRY VEGETATION WILL
CREATE CONDITIONS PROMOTING RAPID FIRE GROWTH WITH RANGELAND FIRE
DANGER VALUES IN THE EXTREME CATEGORY ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA UNTIL 9 PM CDT SATURDAY EVENING.

WINDY CONDITIONS WILL CONTINUE TONIGHT ACROSS WESTERN AND CENTRAL
NORTH DAKOTA WITH SOUTHEASTERLY WINDS SUSTAINED AT 20 TO 25 MPH
WITH GUSTS TO NEAR 40 MPH POSSIBLE...WITH THE HIGHEST GUSTS ACROSS
THE WESTERN THIRD OF THE STATE. USE CAUTION IF TRAVELING ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND INTO THE
OVERNIGHT....ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHEASTERLY WINDS WILL REMAIN STRONG ACROSS WESTERN AND CENTRAL
NORTH DAKOTA DURING THE DAY SUNDAY AHEAD OF A LOW PRESSURE SYSTEM
MOVING INTO THE WESTERN PORTIONS OF THE STATE. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE SUNDAY
AFTERNOON ACROSS WESTERN AND CENTRAL NORTH DAKOTA. A WIND ADVISORY
WILL LIKELY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA
SUNDAY AFTERNOON. USE CAUTION IF TRAVELING ACROSS
WESTERN AND CENTRAL NORTH DAKOTA SUNDAY AFTERNOON...ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE.

A COLD FRONT WILL ENTER WESTERN NORTH DAKOTA SUNDAY
AFTERNOON...MOVING INTO THE DEVILS LAKE BASIN BY MIDNIGHT.
THUNDERSTORMS WILL INITIATE ACROSS WESTERN NORTH DAKOTA SUNDAY
AFTERNOON AND MOVE INTO THE CENTRAL PORTIONS OF THE STATE SUNDAY
EVENING AND INTO THE OVERNIGHT. A FEW OF THESE STORMS MAY BECOME
SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LIGHTNING BEING THE
THE PRIMARY THREATS. ALTHOUGH DRY LIGHTNING IS NOT
EXPECTED...LIGHTNING STRIKES ARE POSSIBLE AND WILL BE A HAZARD
WITH DRY FUEL CONDITIONS. RAIN SHOWERS OCCASIONALLY MIXED WITH
SNOW WILL OCCUR BEHIND THE FRONT WITH NO SNOW ACCUMULATION
EXPECTED.

ANOTHER STORM SYSTEM WILL AFFECT NORTH DAKOTA ON THURSDAY BRINGING THE
CHANCE FOR RAIN TO THE SOUTHERN PORTIONS OF THE STATE WITH A RAIN
AND SNOW MIX TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN AND CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND NIGHT.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:37 AM CDTWind AdvisoryBISAdams, Bottineau, Burke, Burleigh, Dickey, Dunn and 19 more17 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.